Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 45, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 13, 2004, 9:54 PM CDT for McMullen County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 9:54 PM CDT (02:54 UTC)
- Expired
- May 14, 2004, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 121 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3220 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 140255
FFWCRP
TXC311-140600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
954 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCMULLEN COUNTY IN TEXAS
* UNTIL 100 AM CDT
* AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN 5 MILES WEST OF TILDEN...MOVING EAST AT 15 MPH.
PORTIONS OF MCMULLEN COUNTY HAVE ALREADY RECEIVED IN EXCESS OF 3
INCHES OF RAINFALL SINCE LATE AFTERNOON. THIS ADDITIONAL RAINFALL
IS EXPECTED TO CAUSE FLOODING.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
LAT...LON 2864 9881 2864 9835 2831 9835 2829 9834
2806 9834 2806 9880
$$
GW2 follow-up statements
000
WGUS74 KCRP 140333
FFSCRP
TXC007-025-057-175-297-311-391-409-469-140430-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1018 PM CDT THU MAY 13 2004
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR MCMULLEN AND
ARANSAS COUNTIES UNTIL 1 AM...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR REFUGIO AND
VICTORIA COUNTIES UNTIL 1115 PM...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR BEE AND GOLIAD
COUNTIES UNTIL 1130 PM...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CALHOUN COUNTY
UNTIL MIDNIGHT...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR SAN PATRICIO COUNTY
UNTIL 1245 AM...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR LASALLE COUNTY
UNTIL 1145 PM...
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BEEVILLE...GEORGE WEST...GOLIAD...MATHIS...PORT
LAVACA...REFUGIO...ROCKPORT...SEADRIFT...SINTON...SKIDMORE...THREE
RIVERS...TILDEN AND VICTORIA.
AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER MUCH OF THE WARNED
AREA...WITH THE HEAVIEST RAINFALL LIVE OAK SAN PATRICIO AND SOUTHERN
BEE COUNTIES. MOVEMENT OF THE PRECIPITATION WAS SOUTH AT 10 MPH.
AT 9 PM...THE VICTORIA COUNTY SHERIFFS OFFICE REPORTED ROADS CLOSED
OVER THE JT RANCH AND OVER ROADS NEAR GARCITAS CREEK. MANY OTHER
ROADS HAVE WATER OVER THEM.
AT 930 PM...THE BEE SHERIFFS OFFICE REPORTED FM 888 FM 359 AND
HIGHWAY 59 WEST HAVING WATER OVER THEM. ROADS WERE CLOSED SOUTH OF
BEEVILLE WITH CARS STALLED ON THE ROADS. THE LIVE OAK SHERIFFS
OFFICE REPORTED WATER OVER FM 3024 NORTH OF THE K O A CAMPGROUNDS.
AT 1010 PM...THE REFUGIO SHERIFFS OFFICE REPORTED ROADS 135 AND 1360
HAVING WATER OVER THE ROAD...WITH MOST ROADS IN WOODSBORO UNDER
WATER.
AT 1025 PM...THE ARANSAS COUNTY SHERIFFS OFFICE REPORTED MANY ROADS
WITH A FOOT OF WATER ON THEM...INCLUDING MARKET STREET AND ROAD
2165. MOTORISTS ARE BEING RESCUED. THE SHERIFFS OFFICE URGES PEOPLE
NOT TO DRIVE AND TO STAY HOME.
RESIDENTS IN THE WARNED AREA ARE URGED NOT TO DRIVE TONIGHT AS MANY
ROADS HAVE WATER OVER THEM. IT IS VERY DANGEROUS TO DRIVE AT NIGHT
WHEN CARS ATTEMPT TO DRIVE OVER WATER OF UNKNOWN DEPTH AND ARE
STRANDED.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TURN AROUND...DONT
DROWN.
LAT...LON 2798 9700 2792 9749 2810 9803 2809 9877
2862 9878 2868 9764 2916 9690 2835 9648
$$
GW000 WGUS74 KCRP 140422 FFSCRP TXC283-311-140445- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1122 PM CDT THU MAY 13 2004 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LA SALLE AND MCMULLEN COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING CANCELLED. LAT...LON 2861 9842 2809 9840 2812 9935 2857 9932 $$ MB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 13, 7:46 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 13, 7:46 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 746 PM CDT THU MAY 13 2004 .DISCUSSION...ONGOING FLASH FLOODING AND SEVERE EVENT WL CONTINUE FOR AT LEAST THE NEXT FEW HOURS. A SLOW MOVING OUTFLOW BOUNDARY LOCATED FROM SAN ANTONIO BAY THROUGH SOUTHERN BEE COUNTY AND BACK TOWARDS COTULLA WL BE THE MAIN FOCUING MECHANISM FOR ADDITIONAL CONVECTION. A BAND OF VERY HEAVY RAINFALL WITH CONTINUE TO DEVELOP IN THE VICINITY OF THIS OUTFLOW BOUNDARY. 2 INCH PWS WL FEED INTO THIS OUTFLOW AS SOUTHEAST BOUNDARY LYR INFLOW OF 15-30 KTS PERSISTS. WENT AHEAD WITH A FLOOD WATCH FOR THE NERN ZONES. THIS MAY NEED TO BE EXTENDED FURTHER WEST AS ADDITIONAL CONVECTION DEVELOPS. LIFTED INDICES AS LOW AS -13 EXIST TO THE SOUTH OF THIS FEATURE ALONG WITH MARGINAL SHEAR WL KEEP THE SEVERE THREAT THIS EVENING. MORE CONVECTION MOVING OFF THE SIERRA MADRE AND ACROSS THE HILL COUNTRY WL EVENTUALLY SPREAD OUR WAY OVERNIGHT INTO EARLY FRIDAY. && .CRP WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR ALL COUNTIES EXCEPT GOLIAD AND VICTORIA. FLOOD WATCH IN EFFECT UNTIL 400 AM FRIDAY MORNING FOR LIVE OAK...BEE...GOLIAD...VICTORIA...REFUGIO...ARANSAS...CALHOUN AND SAN PATRICIO. SMALL CRAFT ADVISORY FOR THE NEARSHORE AND OFFSHORE WATERS FROM BAFFIN BAY TO THE MATAGORDA SHIP CHANNEL OUT TO 60 NAUTICAL MILES. && MB
Hazardous weather outlook, May 13, 6:15 AM CDT, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 615 AM CDT THU MAY 13 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 615 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS OVER PARTS OF SOUTH TEXAS BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON FRIDAY AS A COLD FRONT MOVES TOWARD THE AREA. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL...WITH ONE OR TWO STORMS POSSIBLY APPROACHING SEVERE LIMITS...PRODUCING WINDS 60 MPH OR MORE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE FRONT WILL REMAIN NEAR THE COAST ON SATURDAY...PROVIDING A CHANCE FOR SHOWERS OR THUNDERSTORMS BEFORE MOVING NORTH AND DISSIPATING SATURDAY NIGHT. NO SEVERE WEATHER IS EXPECTED SATURDAY OR SATURDAY NIGHT AT THIS TIME. THERE IS A SLIGHT CHANCE FOR PRECIPITATION SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 91/86
In the hours before
Special weather statement, May 13, 8:07 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 807 PM CDT THU MAY 13 2004 TXZ232-243>247-140200- ARANSAS-BEE-CALHOUN-NUECES-REFUGIO-SAN PATRICIO- 807 PM CDT THU MAY 13 2004 ...SEVERE THUNDERSTORMS WATCH IN EFFECT THROUGH MIDNIGHT.. ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL...GUSTY WINDS AND CONTINUOUS LIGHTNING FOR ARANSAS...BEE...CALHOUN...NUECES...REFUGIO AND SAN PATRICIO COUNTIES THROUGH 900 PM CDT... AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS STRETCHING FROM PORT OCONNOR TO BEEVILLE. THIS LINE OF STORMS WILL BUILD SOUTHEAST THROUGH 900 PM AND WILL BE CAPABLE OF PRODUCING SMALL HAIL...WINDS OF 40 TO 50 MPH AND CONTINUOUS LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. JR
Local storm report, May 13, 8:18 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
818 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0813 PM FUNNEL CLOUD 7 NW MATHIS 28.17N 97.91W
05/13/2004 LIVE OAK TX PUBLIC
REPORTS OF TWO FUNNEL CLOUDS NEAR FM 888 IN LIVE OAK
COUNTY.
&&
SMARTLocal storm report, May 13, 8:29 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
829 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL TYNAN 28.16N 97.73W
05/13/2004 0.88 INCH SAN PATRICIO TX TRAINED SPOTTER
SPOTTER ALSO REPORTED 7.7 INCHES OF RAIN IN 2.5 HOURS.
&&
SMARTLocal storm report, May 13, 8:32 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
832 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0813 PM FLASH FLOOD 6 NW MATHIS 28.15N 97.89W
05/13/2004 LIVE OAK TX EMERGENCY MNGR
HIGH WATER COVERING FM 888
&&
SMARTLocal storm report, May 13, 8:49 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
849 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL WOODSBORO 28.24N 97.32W
05/13/2004 1.75 INCH REFUGIO TX LAW ENFORCEMENT
HAIL SMASHED THE WINDSHIELD OF A SHERIFF OFFICERS VEHICLE
&&
SMARTLocal storm report, May 13, 8:59 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
859 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0852 PM FLASH FLOOD PORT OCONNOR 28.44N 96.40W
05/13/2004 CALHOUN TX COUNTY OFFICIAL
MAJOR STREET FLOODING FROM PORT OCONNOR TO MAGNOLIA BEACH
TO SEADRIFT. CARS STALLED IN PORT OCONNOR.
&&
SMARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:03 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 57 min |
| May 13, 7:24 PM CDT | Flash Flood Warning | CRP | McMullen | 2 hr |
| May 13, 7:42 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 13, 7:53 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 52 min |
| May 13, 8:14 PM CDT | Flash Flood Warning | CRP | Refugio, Victoria | 3 hr |
| May 13, 8:18 PM CDT | Severe Thunderstorm Warning | CRP | Refugio | 42 min |
| May 13, 8:31 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 13, 8:35 PM CDT | Flash Flood Warning | CRP | Bee, Goliad, Live Oak | 3 hr |
| May 13, 8:40 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 65 min |
| May 13, 8:48 PM CDT | Flash Flood Warning | CRP | La Salle | 3 hr |
| May 13, 8:51 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 54 min |
| May 13, 8:57 PM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
| May 13, 9:00 PM CDT | Severe Thunderstorm Warning | CRP | Refugio | 45 min |
| May 13, 9:09 PM CDT | Severe Thunderstorm Warning | CRP | Bee, San Patricio | 56 min |
| May 13, 9:34 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 56 min |
| May 13, 9:42 PM CDT | Flash Flood Warning | CRP | San Patricio | 3 hr |
| May 13, 9:54 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 51 min |
| May 13, 10:01 PM CDT | Flash Flood Warning | CRP | Aransas | 3 hr |
| May 13, 10:38 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 13, 10:49 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 13, 10:49 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 13, 11:15 PM CDT | Flash Flood Warning | CRP | Refugio, Victoria | 2 hr |
| May 13, 11:38 PM CDT | Flash Flood Warning | CRP | Duval, Jim Wells | 2 hr |
| May 13, 11:43 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 62 min |
| May 14, 12:00 AM CDT | Severe Thunderstorm Warning | CRP | Duval | 45 min |
| May 14, 12:33 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 57 min |
| May 14, 12:45 AM CDT | Flash Flood Warning | CRP | Kleberg | 90 min |
| May 14, 1:37 AM CDT | Special Marine Warning | CRP | 113 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.